Alert archive / Montana / Wind Advisories in 2008

Wind Advisory 19, NWS Missoula, MT

November 11, 2008Clearwater County, Idaho County, Idaho; 4 counties in Montana

NWS Missoula, MT issued this wind advisory at Nov 11, 2008, 1:31 PM PST for Clearwater County, Idaho County, Idaho; 4 counties in Montana. It took effect at Nov 12, 2008, 4:32 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2008, 1:31 PM PST (21:31 UTC)
In effect from
Nov 12, 2008, 4:32 AM PST
Expired
Nov 12, 2008, 5:40 PM PST
In force
13 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 84 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2008-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2008-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 112131
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
231 PM MST TUE NOV 11 2008


IDZ007-008-120515-
/O.NEW.KMSO.WI.Y.0019.081112T1800Z-081113T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
131 PM PST TUE NOV 11 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY FOR 
LOWER HELLS CANYON...SALMON RIVER AND CAMAS PRAIRIE OF NORTH-CENTRAL
IDAHO...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. 

THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND VERY
STRONG WINDS ALOFT LATE WEDNESDAY MORNING INTO THE EVENING WILL PRODUCE
SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
6 follow-up statements
000 
WWUS75 KMSO 120447
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
947 PM MST TUE NOV 11 2008

IDZ007-008-121100-
/O.CON.KMSO.WI.Y.0019.081112T1800Z-081113T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
847 PM PST TUE NOV 11 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
WEDNESDAY. 

THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND
VERY STRONG WINDS ALOFT LATE WEDNESDAY MORNING INTO THE EVENING
WILL PRODUCE SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO
50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 121025
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
325 AM MST WED NOV 12 2008

IDZ007-008-121800-
/O.CON.KMSO.WI.Y.0019.081112T1800Z-081113T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
225 AM PST WED NOV 12 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING. 

THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND
VERY STRONG WINDS ALOFT LATE WEDNESDAY MORNING INTO THE EVENING
WILL PRODUCE SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO
50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 121232
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
532 AM MST WED NOV 12 2008

IDZ007-008-122045-
/O.EXT.KMSO.WI.Y.0019.081112T1232Z-081113T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
432 AM PST WED NOV 12 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND
VERY STRONG WINDS ALOFT THIS MORNING INTO THE EVENING
WILL PRODUCE SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO
50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 121610
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
910 AM MST WED NOV 12 2008

IDZ007-122200-
/O.UPG.KMSO.WI.Y.0019.000000T0000Z-081113T0600Z/
/O.NEW.KMSO.HW.W.0006.081112T1610Z-081113T0600Z/
OROFINO/GRANGEVILLE REGION-
810 AM PST WED NOV 12 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE 
CAMAS PRAIRIE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND
VERY STRONG WINDS ALOFT WILL CONTINUE TO PRODUCE SOUTHERLY WINDS
OF 30 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH THIS MORNING.
WINDS WILL STRENGTHEN BY THIS AFTERNOON AND PRODUCE SOUTHERLY WINDS
OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH INTO THE EVENING OVER THE
CAMAS PRAIRIE...INCLUDING GRANGEVILLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ003-122200-
/O.NEW.KMSO.LW.Y.0007.081112T1800Z-081113T0300Z/
FLATHEAD/MISSION VALLEYS-
910 AM MST WED NOV 12 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

THE COMBINATION OF A STRENGTHENING PRESSURE GRADIENT AND STRONG
WINDS ALOFT WILL ALLOW FOR SOUTH TO SOUTHWEST WINDS BETWEEN 20 TO
25 MPH WITH GUSTS UP TO 30 MPH TO DEVELOP THIS AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

IDZ008-122200-
/O.CON.KMSO.WI.Y.0019.000000T0000Z-081113T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
810 AM PST WED NOV 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND
VERY STRONG WINDS ALOFT WILL PRODUCE SOUTHERLY WINDS OF 30 TO 35
MPH WITH GUSTS OF 40 TO 50 MPH THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 122102
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
202 PM MST WED NOV 12 2008

IDZ007-130300-
/O.CON.KMSO.HW.W.0006.000000T0000Z-081113T0600Z/
OROFINO/GRANGEVILLE REGION-
102 PM PST WED NOV 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE CAMAS PRAIRIE...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

WINDS HAVE RELAXED SLIGHTLY OVER THE LAST FEW HOURS...HOWEVER THE
COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND VERY
STRONG WINDS ALOFT WILL ALLOW WINDS TO INCREASE ONCE AGAIN THIS
AFTERNOON AND EVENING. SOUTH WINDS SUSTAINED AT 35 TO 45 MPH WITH
GUSTS UP TO 60 MPH ARE EXPECTED THROUGH THE EVENING OVER THE
CAMAS PRAIRIE...INCLUDING GRANGEVILLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ007-130300-
/O.EXB.KMSO.WI.Y.0019.081112T2102Z-081113T0600Z/
BUTTE/BLACKFOOT REGION-
202 PM MST WED NOV 12 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND
VERY STRONG WINDS ALOFT WILL PRODUCE SOUTHWEST TO WEST WINDS OF 30
TO 35 MPH WITH GUSTS UP TO 45 MPH THROUGH THIS EVENING. THE
GREATEST IMPACT WILL BE ALONG THE I-90 CORRIDOR FROM OPPORTUNITY
TO DEERLODGE AND ALONG HIGHWAY 12 FROM GARRISON TO MACDONALD PASS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ008-130300-
/O.CON.KMSO.WI.Y.0019.000000T0000Z-081113T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
102 PM PST WED NOV 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND
VERY STRONG WINDS ALOFT WILL PRODUCE SOUTHERLY WINDS OF 30 TO
35 MPH WITH GUSTS OF 40 TO 50 MPH THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ003-130300-
/O.CON.KMSO.LW.Y.0007.000000T0000Z-081113T0300Z/
FLATHEAD/MISSION VALLEYS-
202 PM MST WED NOV 12 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

THE COMBINATION OF A STRENGTHENING PRESSURE GRADIENT AND STRONG
WINDS ALOFT WILL ALLOW FOR SOUTH TO SOUTHWEST WINDS BETWEEN 20 TO
25 MPH WITH GUSTS UP TO 30 MPH TO DEVELOP THIS AFTERNOON AND EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS75 KMSO 130140
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
640 PM MST WED NOV 12 2008

IDZ008-MTZ007-130245-
/O.CAN.KMSO.WI.Y.0019.000000T0000Z-081113T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-BUTTE/BLACKFOOT REGION-
640 PM MST WED NOV 12 2008 /540 PM PST WED NOV 12 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS EVENING...HOWEVER
BREEZY CONDITIONS ARE EXPECTED TO CONTINUE OVERNIGHT.

$$

MTZ003-130245-
/O.CAN.KMSO.LW.Y.0007.000000T0000Z-081113T0300Z/
FLATHEAD/MISSION VALLEYS-
640 PM MST WED NOV 12 2008

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS EVENING...HOWEVER
BREEZY CONDITIONS ARE EXPECTED TO CONTINUE OVERNIGHT.

$$

IDZ007-130600-
/O.CON.KMSO.HW.W.0006.000000T0000Z-081113T0600Z/
OROFINO/GRANGEVILLE REGION-
540 PM PST WED NOV 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

SOUTH WINDS REMAIN STRONG WITH SUSTAINED SPEEDS OF 25 TO 35 MPH
WITH GUSTS UP TO 45 MPH THIS EVENING OVER THE CAMAS PRAIRIE...INCLUDING
GRANGEVILLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 11, 1:15 PM PST, 16 minutes earlier.

Area forecast discussion, Nov 11, 1:15 PM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
215 PM MST TUE NOV 11 2008

.DISCUSSION...THE INITIAL SURGE OF THE INCOMING PLUME OF MOISTURE
HAS MADE IT TO THE NORTHERN ROCKIES THIS AFTERNOON...PRIMARILY
IMPACTING THE PANHANDLE AND EXTREME WEST AND NORTHWEST MONTANA
WITH LIGHT RAIN AND HIGH MOUNTAIN SNOW. THIS SURGE WILL PASS SOUTH
AND EAST OF THE REGION THIS EVENING...BUT OROGRAPHIC LIFT COUPLED
WITH THE MOIST LOWER ATMOSPHERE...WILL MAINTAIN PRECIPITATION
PARTICULARLY OVER THE MOUNTAINS. A SOUTHERLY PRESSURE GRADIENT
WILL MAINTAIN SOME BREEZY WINDS IN THE GRANGEVILLE AREA THROUGH
THE NIGHT.

WEDNESDAY THROUGH THURSDAY...THE MOISTURE PLUME CONTINUES OVER
NORTH CENTRAL IDAHO AND WESTERN MONTANA THROUGH THE PERIOD. IN
ADDITION A STRONG JET SETTLES OVER THE REGION WITH A TIGHTENING
SURFACE PRESSURE GRADIENT. THIS WILL PRODUCE SOME GUSTY WINDS OVER
THE HIGHER TERRAIN. A TIGHT NORTH TO SOUTH PRESSURE GRADIENT WITH
THE MID LEVEL WINDS MIXING DOWN WILL PRODUCE GUSTY WINDS IN THE
CAMAS PRAIRIE AND THE SALMON RIVER REGIONS OF IDAHO. THE WINDS ARE
EXPECTED TO REACH 30 TO 35 MPH WITH GUSTS OVER 40 MPH WEDNESDAY
AFTERNOON AND EVENING. THEREFORE A WIND ADVISORY HAS BEEN
ISSUED...PLEASE VISIT WWW.WEATHER.GOV/MISSOULA FOR MORE DETAILS.
THE WINDS WILL DECREASE LATER WEDNESDAY NIGHT BELOW ADVISORY
CRITERIA...BUT ARE EXPECTED TO REMAIN GUSTY THROUGH THE NIGHT. ON
THURSDAY GUSTY WINDS AND PRECIPITATION WILL CONTINUE BUT SNOW
LEVELS WILL START TO DROP TOWARD THE VALLEY FLOORS.

THURSDAY NIGHT THROUGH SATURDAY...MEDIUM RANGE MODELS IN FAIR
AGREEMENT WITH THE LARGE SCALE PATTERN AS WE TRANSITION FROM
A NORTHWESTERLY FLOW ALOFT TO A LOW AMPLITUDE RIDGE OVER THE
INTER-MOUNTAIN REGION. THE ATMOSPHERE IS EXPECTED TO DRY AFTER A
FINAL ROUND OF OROGRAPHICALLY ENHANCED SNOW SHOWERS OVER THE
HIGHER TERRAIN THURSDAY NIGHT. NIGHT-TIME TEMPERATURES SHOULD COOL
DRAMATICALLY FRIDAY NIGHT AS SKIES CLEAR PROMOTING STRONG
RADIATIONAL COOLING.

SATURDAY NIGHT AND SUNDAY...THE CANADIAN/ECMWF/UKMET MODELS ALL
SHOW A WEAK DISTURBANCE RIDING OVER THE TOP OF THE BROAD FLAT
RIDGE AND SLIDE IT ACROSS THE CONTINENTAL DIVIDE SATURDAY
NIGHT/SUNDAY. IF THESE MODELS ARE CORRECT...THIS FEATURE SHOULD
PROVIDE YET ANOTHER SHOT OF MOISTURE AND ENOUGH SYNOPTIC LIFT TO
RE-INTRODUCE THE MENTION OF SHOWERS TO PRIMARILY WESTERN MONTANA.

MONDAY AND TUESDAY...ALL MODELS HINTING AT A RIDGE PATTERN OF SOME
TYPE OVER THE NORTHERN ROCKIES. HOWEVER...THE PLACEMENT OF THE
RIDGE AXIS AND AMPLITUDE OF THE RIDGE ITSELF WAS STILL A POINT OF
CONTENTION AMONG THE DIFFERENT SOLUTIONS. NO REAL CHANGES MADE
DURING THIS PERIOD.

&&

.AVIATION...A VERY WET WESTERLY FLOW WILL CONTINUE OVER THE
NORTHERN ROCKIES THROUGH WEDNESDAY...CAUSING WIDESPREAD
PRECIPITATION. THERE COULD BE PERIODIC BREAKS IN THE MOISTURE
SURGES...WITH THE FIRST BEING TONIGHT. HOWEVER...WITH ABUNDANT LOW
LEVEL MOISTURE...THE TERRAIN WILL REMAIN OBSCURED...AND MANY OF
THE TERMINALS WILL ALSO LIKELY KEEP LOWERED CEILINGS THROUGH THE
PERIOD. THIS IS NOT A GREAT SET UP FOR WIDESPREAD FOG...BUT WITH
NEAR SATURATED AIR...THAT IS A POSSIBILITY AS WELL. WEDNESDAY WILL
ALSO BE QUITE BREEZY WITH A STRONG PRESSURE GRADIENT DEVELOPING
AND INCREASED WESTERLY FLOW MIXING DOWN TO THE SURFACE.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...WIND ADVISORY FROM 10 AM TO 10 PM PST WEDNESDAY FOR LOWER HELLS
     CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION.

&&

SHORT TERM...WHITMORE/KOLATA
LONG TERM....MSJ
AVIATION...WHITMORE
Hazardous weather outlook, Nov 11, 10:28 AM PST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
1128 AM MST TUE NOV 11 2008

IDZ005-006-009-010-MTZ006-112230-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-
1128 AM MST TUE NOV 11 2008 /1028 AM PST TUE NOV 11 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER ANTICIPATED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THIS AFTERNOON THROUGH WEDNESDAY NIGHT...A VERY MOIST PACIFIC STORM
SYSTEM WILL MOVE INTO NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA.
EXPECTED RAINFALL TOTALS ARE IN THE 2 TO 3 INCH RANGE OVER A 36
HOUR PERIOD. THIS AMOUNT OF RAIN COULD CAUSE MINOR MUD AND ROCK
SLIDES ALONG ROADWAYS. GUSTY WINDS AND SNOW WILL BE CONFINED TO
THE HIGHER MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ001-002-004-043-112230-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION-
1128 AM MST TUE NOV 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER ANTICIPATED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THIS AFTERNOON THROUGH WEDNESDAY NIGHT...A VERY MOIST PACIFIC
STORM SYSTEM WILL MOVE INTO NORTHWEST MONTANA. PRECIPITATION
TOTALS WILL BE IN THE 2 TO 3 INCH RANGE OVER A 36 HOUR PERIOD.
SNOW LEVELS WILL REMAIN ABOVE 5000 FEET. THE WHITEFISH RANGE AND
GLACIER NATIONAL PARK WILL LIKELY SEE THE HEAVIEST
AMOUNTS...GENERALLY IN THE 5 TO 10 INCHES. GUSTY WINDS WILL BE
CONFINED TO THE HIGHER PASSES AND MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ007-008-112230-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1028 AM PST TUE NOV 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER ANTICIPATED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A DEVELOPING SURFACE PRESSURE GRADIENT AND INCREASING WINDS ALOFT
WILL COMBINE TO PRODUCE WINDY CONDITIONS ACROSS THE CAMAS PRAIRIE
AND OTHER BENCHES ABOVE THE LOWER SALMON AND SOUTH FORK OF THE
CLEARWATER RIVERS WEDNESDAY. WEST WINDS OF 25 TO 35 MPH WITH
HIGHER GUSTS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:53 AM PSTWind AdvisoryMSOClearwater, Idaho7 hr

Nearby

Wind Advisories in Montana, 2008Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.